Journal: Drug Invention Today

Article Id: JPRS-pp-00005014
Title: Cilnidipine-induced photosensitive reaction: A rare case report
Category: Pharmacy Practice
Section: Research Article
  • Abstract
  • Audio Abstract
  • Authors
  • Pdf File
  • Citation
  • My Reference
  • Methodology
  • Abstract

    A 55-year-old female who was newly diagnosed with hypertension and Parkinson’s disease presented with the complaints of hyperpigmented scaly plaques on her left forearm and elbow, which she claimed to have developed after receiving 10 days of her medications – Tab. cilnidipine 5 mg, Tab. rasagiline 0.5 mg, and Tab. trihexyphenidyl 2 mg. She was diagnosed with photosensitivity reaction to drugs. Among the drugs she received, cilnidipine may cause photosensitivity reaction as it belongs to the dihydropyridine class, which is photoliable and is known to cause phototoxic skin reactions. However, this reaction is rare in the case of cilnidipine when compared with other calcium channel blockers such as nifedipine and diltiazem. Clinicians should be vigilant regarding such rare reaction occurrence. The causality for the suspected adverse drug reaction was found to be possible and the severity was found to be moderate (level 3) reaction, using Naranjo criteria and the World Health Organization probability scale; and Modified Hartwig and Siegel scale, respectively. We report a case of a patient who developed photosensitivity reaction after receiving cilnidipine, which subsided on dechallenging.

  • Abstract Audio

    No Audio file found

  • About the authors and Affiliations

    Author(s) Name:

    Jehath M. Syed, M. Ramesh, C. Sri Harsha*

    Affiliation(s) Name:

    Department of Pharmacy Practice, JSS College of Pharmacy, JSS Academy of Higher Education and Research, Mysuru, Karnataka, India

    *Corresponding author: Dr. C. Sri Harsha, Department of Pharmacy Practice, JSS College of Pharmacy, JSS Academy of Higher Education and Research, Mysore - 570015, Karnataka, India.

  • View Article File in pdf format.

    Article File
  • View Article Citation Here.

    0 View More
  • How to Cite my Article.

    Author:

    Jehath M. Syed, M. Ramesh, C. Sri Harsha*

    Title:Cilnidipine-induced photosensitive reaction: A rare case report
    Journal:Drug Invention Today
    Vol(issue):13 (May)
    Year:2020
    Page No: (704-706)
  • Experimental Methods Keywords

    Methodology:Adverse drug reaction , Case Report
    Research Materials: Cilnidipine

Keywords

Adverse drug reaction Cilnidipine Hyperpigmented scaly plaques Photosensitivity

Our Services

Most Downloaded List